MAUDE Adverse Event Report: AESCULAP INC. GOLDTIP BIPOLAR FCPS STR 215/115/2.0MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP INC. GOLDTIP BIPOLAR FCPS STR 215/115/2.0MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number US614
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Skin Tears (2516)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a goldtip bipolar fcps str 215/115/2.0mm (part # us614) was used during a procedure performed on an unknown date.According to the complainant, the gold coating on the forceps' tip is flaking causing tissue to stick which resulted in tearing/pulling and a restart of bleeding when the device was withdrawn.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the complaint device was returned to the manufacturer for evaluation.A visual examination revealed that the forceps appeared to have heavy usage, despite being approximately one (1) year old.The tips were slightly misaligned.Additionally, the insulation on the working length was faded and scratched indicating that it may have been scrubbed with an abrasive material during use or cleaning, which could also explain why the gold plating was almost entirely worn off of the tips.The loss of gold plating would lead to increased sticking of tissue.The device history records (dhr) were reviewed for the provided serial number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.There was no evidence to suggest any defect in the design, materials, or workmanship of the device.Based on the investigation results, the most probable root cause was determined to be operational error.

Brand Name
GOLDTIP BIPOLAR FCPS STR 215/115/2.0MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key14653307
Report Number2916714-2022-00064
Device Sequence Number4841872
Product Code GEI
UDI-Device Identifier04046964161773
UDI-Public4046964161773
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K811820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS614
Device Catalogue NumberUS614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown